Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 131, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 6, 2012, 5:21 AM EDT for 5 counties in New Jersey. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 5:21 AM EDT (09:21 UTC)
- Expired
- Aug 6, 2012, 7:14 AM EDT
- In force
- 113 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Atlantic County, NJ, Burlington County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
698
WGUS81 KPHI 060921
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 AM EDT MON AUG 6 2012
NJC001-005-011-015-029-061215-
/O.NEW.KPHI.FA.Y.0131.120806T0921Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-CUMBERLAND NJ-
521 AM EDT MON AUG 6 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
SOUTHEASTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
SOUTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...
EASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 815 AM EDT
* AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SCATTERED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
ACROSS SOUTHEAST NEW JERSEY. THE SHOWERS AND THUNDERSTORMS WILL
DROP HEAVY RAIN OVER AREAS THAT SAW HEAVY RAIN EARLIER THIS
MORNING.
THE ADDITIONAL HEAVY RAIN WILL RESULT IN STREET FLOODING...AND
RESULT IN SHARP RISES ON CREEKS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
3935 7441 3930 7477 3932 7486 3928 7489
3926 7504 3949 7508 3957 7506 3970 7413
$$
HAYES2 follow-up statements
692
WGUS81 KPHI 061036
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT MON AUG 6 2012
NJC011-015-061044-
/O.CAN.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-CUMBERLAND NJ-
636 AM EDT MON AUG 6 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
EASTERN CUMBERLAND AND SOUTHEASTERN GLOUCESTER COUNTIES...
THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...AND ADDITIONAL
FLOODING IS NOT EXPECTED.
LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
3935 7441 3930 7476 3933 7485 3941 7484
3955 7466 3970 7414 3970 7413
$$
NJC001-005-029-061215-
/O.CON.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-
636 AM EDT MON AUG 6 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
815 AM EDT FOR SOUTH CENTRAL OCEAN...ATLANTIC AND SOUTHEASTERN
BURLINGTON COUNTIES...
AT 634 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
AREA OF SHOWERS AND THUNDERSTORMS MOVING OFF THE ATLANTIC AND
SOUTHERN OCEAN COUNTY COASTS. WHILE THE HEAVIEST RAIN IS EXITING...
RUNOFF FROM EARLIER HEAVY RAIN WILL RESULT IN STREET FLOODING...AS
WELL AS SHARP RISES ON CREEKS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
3935 7441 3930 7476 3933 7485 3941 7484
3955 7466 3970 7414 3970 7413
$$
HAYES298
WGUS81 KPHI 061114
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 AM EDT MON AUG 6 2012
NJC001-005-029-061119-
/O.CAN.KPHI.FA.Y.0131.000000T0000Z-120806T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-ATLANTIC NJ-OCEAN NJ-
714 AM EDT MON AUG 6 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTH CENTRAL OCEAN...ATLANTIC AND SOUTHEASTERN BURLINGTON
COUNTIES...
RADAR INDICATES THAT AS MUCH AS 3.5 INCHES OF RAIN HAVE FALLEN IN 1
OR 2 LOCATIONS OVERNIGHT WITHIN THE MORE GENERAL 2 TO 3 INCHES.
ANY POOR DRAINAGE FLOOD WATERS SHOULD BE RECEDING NOW.
THE HEAVY RAINS HAVE ENDED.
LAT...LON 3955 7423 3950 7429 3945 7430 3938 7440
3935 7441 3930 7476 3933 7485 3941 7484
3955 7466 3970 7414 3970 7413
$$
DRAGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 3:42 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 6, 3:42 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EDT MON AUG 6 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE AREA TODAY...STALLING JUST SOUTH OF THE AREA TUESDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT WEDNESDAY INTO THURSDAY. A COLD FRONT WILL CROSS THE REGION LATE THIS WEEK OR EARLY THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A CDFNT WAS MOVG ACRS THE AREA THIS MORNING AND WILL SLOWLY CLEAR THE REMAINDER OF THE AREA TODAY. SHOWERS AND TSTMS WILL CONTINUE ALONG AND IN ADVANCE OF THE FRONT. BEHIND THE FRONT, DRIER AIR WILL MOVE IN AND THE SKY WILL GRADUALLY CLEAR BY AFTN AS HIGH PRESSURE BUILD SIN FROM THE W. DEW POINTS WILL DROP FROM THE LOWER 70S INTO THE LOWER TO MID 60S BEHIND THE FRONT AND TEMPERATURES MAY NOT HIT 90 IN MANY AREAS, SO IT WILL FEEL MUCH MORE COMFORTABLE TODAY. SWLY WINDS EARLY WILL BECOME NWLY BEHIND THE FRONT AS WELL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT AND EXPECT A CLEARING SKY AND MORE PLEASANT CONDS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY LOOKS LIKE THE BEST DAY OF THE WEEK...WITH HEAT AND HUMIDITY RETURNING WEDNESDAY THROUGH FRIDAY. TIMING BECOMES AN ISSUE FRIDAY AND SATURDAY...AS TIMING IS TIED TO A CLOSED MID LEVEL SYSTEM TO THE WEST. THE FRONT SHOULD STALL JUST SOUTH OF THE AREA TUESDAY MORNING. THERE IS SOME MODEL SPREAD ON JUST HOW FAR SOUTH THE FRONT GETS...AND THIS BECOMES A FORECAST PROBLEM FOR CONVECTION. AT THIS POINT...IT LOOKS LIKE FAR SOUTHERN ZONES HAVE A SHOT...IF THE FRONT REMAINS CLOSE ENOUGH FOR A FOCUS. MODIFIED MODEL SOUNDINGS NEAR KSBY SHOW SOME POTENTIAL FOR DEEP CONVECTION...WITH HEAVY RAIN BEING THE MOST LIKELY CONVECTIVE MODE (WITH PRECIPITABLE WATER VALUES NEAR 1.80 INCHES). FURTHER NORTH...THE AIRMASS LOOKS TOO DRY FOR CONVECTION. 850 MB TEMPERATURES SUPPORT HIGHS IN THE MID TO UPPER 80S...AWAY FROM THE INFLUENCE OF THE WATER AND ELEVATION. THIS IS CLOSER TO THE GFS MOS NUMBERS FOR HIGHS...AND THESE NUMBERS WERE GENERALLY ACCEPTED. THE STALLED FRONT WILL MOVE BACK NORTH AS A WARM FRONT...AS MID LEVEL HEIGHTS FALL OVER THE GREAT LAKES DUE TO A DEVELOPING LONG WAVE TROUGH. THE QUESTION BECOMES WHEN. THE INITIAL SHOT OF WARM AIR ADVECTION MAY NOT BE ENOUGH TO DO THE TRICK TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE COULD BE SOME ELEVATED CONVECTION TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS THE SOUTHERN THIRD OF THE AREA...BUT FURTHER NORTH THE COLUMN LOOKS TOO DRY. LOWS WERE GENERALLY DERIVED FROM THE MOS BLEND. IT IS UNCLEAR WHETHER THE WARM FRONT MOVES NORTH OF THE AREA WEDNESDAY. AT THIS POINT...WAITING FOR THE LONG WAVE TROUGH TO THE WEST...IT COULD BE THAT THE FRONT WAITS. THIS WOULD PUT MOST OF THE AREA IN THE PRE WARM FRONTAL ENVIRONMENT WEDNESDAY. WITHOUT A CLEAR FOCUS...CONVECTION WEDNESDAY SHOULD BE FAIRLY LIMITED...ESPECIALLY NORTH OF A KRDG-KPHL-KMJX LINE. THERE IS SOME POTENTIAL FOR GUSTY WINDS WITH ANY STORMS...WITH DRY MID LEVELS AND HIGH EQUIVALENT POTENTIAL TEMPERATURE VALUES. HOWEVER...BEING THAT IT SHOULD BE LIMITED IN SCOPE...THE POTENTIAL WILL NOT BE PLAYED UP JUST YET. 850 MB TEMPERATURES SUPPORT HIGHS NEAR THE MOS BLEND...AND THAT WAS USED FOR HIGHS. THE WARM FRONT PROBABLY COMES THROUGH WEDNESDAY NIGHT OR THURSDAY MORNING...WITH THE NEXT SHOT OF WARM AIR ADVECTION. IN THE WAKE OF THE FRONT THURSDAY...THE AIRMASS BECOMES MORE MOIST AND MARGINALLY UNSTABLE JUST ABOUT EVERYWHERE. AGAIN...THERE IS SOME POTENTIAL FOR GUSTY WINDS WITH CONVECTION...AND AS PRECIPITABLE WATER VALUES INCREASE...LOCALLY HEAVY RAIN. 850 MB TEMPERATURES SUPPORT HIGHS NEAR OR JUST ABOVE 90 IN MOST PLACES THURSDAY. THE TIMING FOR FRIDAY AND BEYOND APPEARS TO BE TIED THE POSITION OF A CLOSING MID LEVEL SYSTEM OVER THE EASTERN GREAT LAKES. GENERALLY...TIMING WITH CLOSING OR CLOSED MID LEVEL SYSTEM USUALLY FAVORS A SLOWER SOLUTION...WHICH MEANS FRIDAY SHOULD BE PRE COLD FRONTAL. IN ADDITION...THE DEEPENING MID LEVEL SOUTHWEST FLOW ALSO FAVORS AN INFLUX OF LOW TO MID LEVEL MOISTURE. AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES IN THIS FLOW...LOCALIZED HEAVY RAIN BECOMES A THREAT FOR FRIDAY AND FRIDAY NIGHT. WITH STILL SOME MODEL SPREAD IN HOW THINGS PLAY OUT WITH RESPECT TO TIMING...NOT MUCH CHANGE WAS MADE TO THE FORECAST FOR FRIDAY AND SATURDAY THIS MORNING. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TAFS ARE ALL OVER THE PLACE THIS MORNING, RANGING FROM VFR TO IFR. LATEST RADAR STILL HAD SOME SHOWERS AND TSRA INVOF KMIV AND KACY. THESE SHOULD MOVE THROUGH DURG THE MORNING HOURS. ELSEWHERE, WITH THE PRECIP THAT HAD FALLEN ON SUNDAY SOME AREAS HAVE DEVELOPED LOW CLOUDS AND MVFR/IFR CONDS WHILE OTHERS ARE VFR. A CDFNT WAS CROSSING ERN PORTIONS OF THE AREA ATTM. THE GOOD NEWS IS THAT BEHIND THIS FRONT, HIGH PRESSURE WILL BUILD IN AND BRING DRIER AIR. THIS, IN TURN WILL MAKE EVERYONE VFR FROM LATER THIS MORNING FOR THE REST OF THE TAF PD. DRY CONDS WILL BE IN STORE AS WELL ONCE THE PRECIP CLEARS THE AREA. SWLY WIND AHEAD OF THE FRONT WILL BECOME NWLY BEHIND IT WITH SPEEDS GENLY 10 KT OR LESS DURG THE DAY. THE WIND WILL BECOME LIGHT OVERNIGHT. OUTLOOK... TUESDAY...VFR CONDITIONS ARE EXPECTED...WITH ANY THUNDERSTORMS REMAINING WELL SOUTH OF THE TERMINALS. TUESDAY NIGHT...MAINLY VFR. A FEW THUNDERSTORMS ARE POSSIBLE SOUTH OF A KBWI-KDOV-KWWD LINE...WITH MVFR CONDITIONS POSSIBLE THERE. WEDNESDAY...MVFR CEILINGS ARE POSSIBLE IN THE MORNING SOUTH OF A KRDG-KPHL-KMJX LINE. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH SCATTERED THUNDERSTORMS...MAINLY SOUTH OF KPHL. THURSDAY...MVFR CEILINGS AND PATCHY FOG ARE EXPECTED...WITH VFR CONDITIONS EXPECTED FOR THE BALANCE OF THE DAY. SCATTERED THUNDERSTORMS ARE POSSIBLE. FRIDAY...MVFR CEILINGS ARE POSSIBLE IN THE MORNING...WITH VFR CONDITIONS THEREAFTER. SCATTERED THUNDERSTORMS ARE POSSIBLE. && .MARINE... SHOWERS AND TSTMS WERE CONTINUING OVER THE COASTAL WATERS AHEAD OF A CDFNT WHICH WAS MOVG THRU THE REGION. PRECIP CHCS WILL LINGER ESPECIALLY OVER THE SRN COASTAL WATERS FOR A GOOD PORTION OF THE DAY UNTIL THE FRONT CLEARS. BASED ON THE LATEST OBSERVATIONAL DATA, HAVE OPTED TO CANCEL THE SCA FOR DEL BAY AND THE NRN CSTL WATERS. HOWEVER THE SCA FLAG WILL REMAIN FLYING FOR THE SRN WATERS. DEPENDING ON HOW THINGS DEVELOP IT MAY BE ABLE TO COME DOWN EARLY. HIGH PRESSURE WILL THEN BUILD IN BEHIND THE AFOREMENTIONED FRONT AND NO FURTHER SCA FLAGS ARE EXPECTED FOR THE REMAINDER OF THE SHORT TERM PD. OUTLOOK... THE GRADIENT NORTHERLY FLOW SHOULD BACK OFF ENOUGH IN THE LATE MORNING OR EARLY AFTERNOON TO ALLOW LOCAL SEA AND BAY BREEZES TO DEVELOP. AT THIS POINT...IT LOOKS LIKE WINDS REMAIN BELOW 20 KNOTS AND SEAS 3 FEET OR LESS. THE SEA AND BAY BREEZES WILL DROP OFF TUESDAY EVENING...AND THE FLOW SHOULD REMAIN FAIRLY LIGHT AHEAD OF A WARM FRONT TO THE SOUTH. THE PROXIMITY OF THE WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT SHOULD KEEP WINDS AND SEA BELOW SMALL CRAFT LEVELS. THE GRADIENT WILL START TO INCREASE BEHIND THE WARM FRONT THURSDAY...BUT AT THIS POINT IT LOOKS LIKE WINDS REMAIN BELOW 20 KNOTS. THE GRADIENT MAY TIGHTEN ENOUGH LATE THURSDAY NIGHT AND FRIDAY TO SUPPORT SMALL CRAFT WIND GUSTS. MODEL SOUNDINGS APPEAR TO SUPPORT THE POTENTIAL...MAINLY DURING FRIDAY. THE INCREASED GRADIENT COULD ALSO ALLOW THE FETCH TO INCREASE ENOUGH FOR BORDERLINE SMALL CRAFT SEAS. AT THIS DISTANCE...CONFIDENCE IN REACHING SMALL CRAFT CONDITIONS FRIDAY IS LOW. && .CLIMATE... JULY WAS A TOP 5 WARMEST JULY IN PORTIONS OF OUR AREA. PHL 81.8 WAS 3RD WARMEST EMBEDDED WITHIN THE TOP 4 WARMEST WHICH HAVE ALL OCCURRED SINCE 1994! 2011 82.4 1994 82.1 2012 81.8 2010 81.7 ILG 80.3 WAS ALSO 3RD WARMEST 1955 81.2 2011 80.8 2012 80.3 1894 80.1 ABE 6TH WARMEST AT 77.5 1955 79.0 1949 78.3 2011 AND 1995 78.0 1988 77.9 1994 77.6 2012 77.5 ACY WAS 5TH WARMEST AT 78.5 2011 81.0 2010 79.8 1983 78.7 1999 78.6 2012 78.5 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ452>455. && SYNOPSIS...HAYES NEAR TERM...NIERENBERG SHORT TERM...NIERENBERG LONG TERM...HAYES AVIATION...HAYES/NIERENBERG MARINE...HAYES/NIERENBERG RIP CURRENTS... CLIMATE...DRAG
Hazardous weather outlook, Aug 6, 3:47 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 AM EDT MON AUG 6 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-070800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 347 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING OF WEDNESDAY...AND ESPECIALLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-070800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 347 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING OF WEDNESDAY...AND ESPECIALLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-070800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 347 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 11:57 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG WEATHERLY 40.94N 75.82W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN WEATHERLY BOROUGH.
0440 PM TSTM WND DMG PACKER TWP 40.90N 75.89W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN PACKER TWP.
0459 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
08/05/2012 M51 MPH BERKS PA ASOS
51 MPH WIND GUST AT READING AIRPORT.
0504 PM LIGHTNING LONG POND 41.05N 75.46W
08/05/2012 MONROE PA NEWSPAPER
*** 10 INJ *** TEN PEOPLE INJURED BY LIGHTNING STRIKES
AT POCONO RACEWAY IN LONG POND. TWO INJURIES WERE
SEVERE... TWO INJURIES WERE MODERATE... AND SIX INJURIES
WERE MINOR.
0510 PM TSTM WND DMG FLEETWOOD 40.46N 75.82W
08/05/2012 BERKS PA TRAINED SPOTTER
TREES... WIRES... AND POLES DOWN IN FLEETWOOD.
0513 PM TSTM WND DMG READING 40.33N 75.93W
08/05/2012 BERKS PA PUBLIC
LARGE BRANCHES BROKEN IN READING.
0519 PM TSTM WND DMG LONGSWAMP TWP 40.49N 75.67W
08/05/2012 BERKS PA TRAINED SPOTTER
LARGE TREE LIMBS ABOUT 6 INCHES IN DIAMETER DOWN IN
LONGSWAMP TWP.
0543 PM TSTM WND GST PORT DEPOSIT 39.60N 76.12W
08/05/2012 E65 MPH CECIL MD PUBLIC
0551 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
08/05/2012 MONTGOMERY PA PUBLIC
LARGE TREE LIMBS DOWN... RANGING FROM 4 TO 8 FEET IN
LENGTH.
0555 PM TSTM WND DMG ANDOVER 40.99N 74.74W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREES DOWN IN ANDOVER.
0604 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
08/05/2012 KENT MD 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN FROM CHESTERTOWN TO
FAIRLEE.
0608 PM TSTM WND DMG ELKTON 39.60N 75.82W
08/05/2012 CECIL MD 911 CALL CENTER
SCATTERED TREES DOWN AND WIRES BENT ACROSS THE
NORTHEAST PORTION OF CECIL COUNTY.
0615 PM TSTM WND DMG VERNON 41.20N 74.48W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREE DOWN ONTO WIRES IN VERNON.
0646 PM HAIL FEASTERVILLE 40.14N 75.01W
08/05/2012 E0.50 INCH BUCKS PA PUBLIC
0700 PM TSTM WND DMG DUNELLEN 40.59N 74.46W
08/05/2012 MIDDLESEX NJ PUBLIC
LARGE TREE LIMBS DOWN IN DUNELLEN.
0800 PM TSTM WND DMG LONG BRANCH 40.30N 73.99W
08/05/2012 MONMOUTH NJ EMERGENCY MNGR
WIRES DOWN IN LONG BRANCH.
0805 PM MARINE TSTM WIND BRICK TWP 40.07N 74.12W
08/05/2012 M47 MPH OCEAN NJ MESONET
1010 PM TSTM WND DMG MANSFIELD 40.09N 74.71W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN.
1020 PM TSTM WND DMG CHESTERFIELD 40.12N 74.64W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN
1047 PM TSTM WND DMG ENGLISHTOWN 40.30N 74.36W
08/05/2012 MONMOUTH NJ PUBLIC
LARGE TREE LIMB BROKEN
1100 PM TSTM WND GST SANDY HOOK 40.44N 73.99W
08/05/2012 M70 MPH MONMOUTH NJ WEATHER FLOW
1100 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
08/05/2012 M70 MPH MONMOUTH NJ WEATHER FLOW
1125 PM LIGHTNING SPRING LAKE 40.15N 74.03W
08/05/2012 MONMOUTH NJ NWS OFFICE
HOUSE STRUCK BY LIIGHTNING ON MADISON AVENUE. REPLAYED
FROM WFO OKX.
1125 PM HAIL OCEAN GROVE 40.21N 74.01W
08/05/2012 E0.50 INCH MONMOUTH NJ PUBLIC
&&
EVENT NUMBER PHI1200620 PHI1200621 PHI1200619 PHI1200633 PHI1200622
PHI1200623 PHI1200626 PHI1200625 PHI1200624 PHI1200629 PHI1200628
PHI1200627 PHI1200630 PHI1200632 PHI1200631 PHI1200635 PHI1200634
PHI1200636 PHI1200637 PHI1200638 PHI1200639 PHI1200640 PHI1200641
PHI1200642
HAYESSpecial weather statement, Aug 6, 12:00 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT MON AUG 6 2012
NJZ015-017>019-027-PAZ068>071-060500-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON
1200 AM EDT MON AUG 6 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY
AND PHILADELPHIA COUNTIES...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTH OF CAMDEN...MOVING
EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR CLEMENTON...
LINDENWOLD AROUND 1215 AM...MARLTON LAKES...BERLIN AROUND 1230
AM...MEDFORD LAKES...LEISURETOWNE AROUND 1245 AM...PEMBERTON HEIGHTS
AND PRESIDENTIAL LAKES AROUND 100 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 3979 7441 3972 7473 3973 7474 3972 7475
3963 7515 3966 7519 4007 7536 4026 7464
4019 7461 4018 7462
HAYESSpecial weather statement, Aug 6, 12:46 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 AM EDT MON AUG 6 2012
NJZ013-017>020-022-026-027-060545-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
1246 AM EDT MON AUG 6 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...GLOUCESTER...MONMOUTH AND OCEAN COUNTIES...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES NORTHEAST OF
VINELAND...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
ATSION...WHARTON STATE FOREST AROUND 100 AM...CHATSWORTH...PENN
STATE FOREST AROUND 115 AM...OLD HALFWAY...BAMBER LAKE AROUND 130
AM...BEACHWOOD AND HOLIDAY HEIGHTS AROUND 145 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 3990 7407 3988 7409 3992 7410 3990 7412
3986 7412 3936 7478 3967 7518 4028 7438
4004 7403
HAYESSpecial weather statement, Aug 6, 1:09 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 AM EDT MON AUG 6 2012
NJZ020>027-060615-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
109 AM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAPE
MAY...CUMBERLAND AND OCEAN COUNTIES...
AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF VINELAND TO 11 MILES SOUTH OF MILLVILLE...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR LEESBURG...ELDORA AROUND 115 AM...PORT
REPUBLIC...SEAVILLE AROUND 130 AM...MYSTIC ISLAND...NEW GRETNA AROUND
145 AM...BEACH HAVEN AND NORTH BEACH HAVEN AROUND 200 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3955 7423 3950 7429 3945 7430 3935 7441
3932 7450 3925 7460 3908 7472 3911 7490
3917 7491 3919 7503 3921 7504 3918 7515
3946 7491 3936 7477 3976 7426 3967 7414
HAYESSpecial weather statement, Aug 6, 2:23 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 AM EDT MON AUG 6 2012
NJZ018-020-022-025>027-060730-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
223 AM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN
AND OCEAN COUNTIES...
AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF VINELAND...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ELWOOD...ELWOOD-MAGNOLIA AROUND
230 AM...EGG HARBOR CITY...POMONA AROUND 245 AM...NEW GRETNA...PORT
REPUBLIC AROUND 300 AM...TUCKERTON...MYSTIC ISLAND AROUND 315 AM...
NORTH BEACH HAVEN AND BEACH HAVEN AROUND 330 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3955 7423 3950 7428 3950 7429 3946 7430
3936 7479 3969 7488 3984 7419 3977 7417
3975 7418 3974 7416 3967 7414
HAYESSpecial weather statement, Aug 6, 3:32 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 AM EDT MON AUG 6 2012
NJZ020>027-060830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
332 AM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAPE
MAY...CUMBERLAND AND OCEAN COUNTIES...
AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
ATLANTIC CITY TO 4 MILES EAST OF MILLVILLE...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR WADING RIVER...EGG HARBOR CITY AROUND
345 AM...NEW GRETNA...DOROTHY AROUND 400 AM...SURF CITY...BEACH HAVEN
WEST AROUND 415 AM...NORTH BEACH HAVEN AND ABSECON AROUND 430 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
LAT...LON 3955 7423 3950 7429 3945 7430 3941 7434
3927 7458 3933 7519 3967 7458 3970 7413
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:17 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 58 min |
| Aug 5, 9:48 PM EDT | Special Weather Statement | PHI | Burlington, Mercer, Monmouth | 57 min |
| Aug 5, 10:00 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Monmouth, Ocean | 60 min |
| Aug 5, 10:14 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 5, 10:42 PM EDT | Special Weather Statement | PHI | Monmouth | 48 min |
| Aug 5, 10:47 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 43 min |
| Aug 5, 11:02 PM EDT | Special Weather Statement | PHI | Ocean | 58 min |
| Aug 5, 11:25 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 5, 11:31 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Aug 5, 11:42 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 63 min |
| Aug 6, 12:00 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 60 min |
| Aug 6, 12:38 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more | 3 hr |
| Aug 6, 12:46 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Ocean | 59 min |
| Aug 6, 1:09 AM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Aug 6, 1:36 AM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 6, 2:23 AM EDT | Special Weather Statement | PHI | Atlantic | 67 min |
| Aug 6, 3:32 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 58 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.